Thunderstorm Wind, Estill
- When
- June 25, 1:28 PM EST to 1:32 PM EST
- Where
- Estill County, 1 mi S of Sprout Spgs
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 37.816, -83.980
Trees down.
A few thunderstorms developed on the afternoon of June 25, 2007. The storms formed in moist, unstable air over Eastern Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JKL wrote it up.
A few thunderstorms developed on the afternoon of June 25, 2007. The storms formed in moist, unstable air over Eastern Kentucky. One of the storms became severe in Estill County, where trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 25, 1:20 PM EST, 8 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 220 PM EDT MON JUN 25 2007 .SHORT TERM.../THE REST OF TODAY/ 14Z SFC ANALYSIS SHOWS WEAK HIGH PRESSURE IN PLACE OVER THE SOUTHEAST AND COVERING EAST KENTUCKY. HOWEVER...THE REAL DRIVING FORCE IN THE WEATHER THIS AFTERNOON WILL BE A WEAK UPPER LOW SPINNING OVER SOUTHERN INDIANA AND ANOTHER DRIFTING OFF TO OUR NORTHEAST. IN BETWEEN THESE UPPER FEATURES...THERE WILL BE A FAIR AMOUNT OF CLEAR SKIES ALLOWING TEMPERATURES TO HEAT UP TOWARD VALUES CLOSE TO YESTERDAY/S HIGHS...EASILY EXCEEDING THE CONVECTIVE TEMPERATURE. ACCORDINGLY... EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON...A FEW OF WHICH COULD BECOME STRONG...THOUGH SEVERE PARAMETERS ARE NOT AS IMPRESSIVE AS THEY WERE YESTERDAY. THE CURRENT FORECAST IS IN GOOD SHAPE BUT WILL UPDATE TO FINE TUNE TEMP AND SKY TRENDS...ALSO WILL CLEAN UP THE MORNING WORDING IN THE TEXT ZONES. UPDATE OUT SHORTLY. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH WEDNESDAY/ SURFACE FEATURES ACROSS THE OHIO AND TENNESSEE VALLEYS ARE BECOMING LESS DISCERNIBLE WITH EACH PASSING DAY...AS ONLY WEAK TROUGHS EXIST FROM CENTRAL IL DOWN THROUGH WV AS WELL AS SOUTHERN IL INTO WESTERN TN. UPPER LEVEL LOW ACROSS SOUTHEASTERN IN IS ALSO MUCH WEAKER THIS MORNING COMPARED TO YESTERDAY MORNING. A FEW ISOLATED SHOWERS AREA STILL ONGOING IN WEAK ISENTROPIC LIFT...HOWEVER MOST OF THE BETTER COMPLEXES THAT HAVE TRIED TO INVADE FROM THE SOUTHWEST HAVE FALLEN APART. WILL MENTION A FEW SHOWERS EARLY TO COVER ANY ISOLATED POP UPS. A VERY MOIST AIR MASS IS IN PLACE AND DESPITE ONLY WEAK FORCING AVAILABLE...SOME CLEARING TAKING PLACE SIMILAR TO YESTERDAY WILL ALLOW FOR CONVECTIVE TEMPERATURES TO BE REACHED BY THIS AFTERNOON...SO HAVE MAINTAINED CHANCE POPS. AN ISOLATED SEVERE THUNDERSTORM CAN NOT BE RULED OUT DESPITE THE LESS STEEP LAPSE RATES TODAY IN RESPONSE TO UPPER LEVEL RIDGING. UPPER LEVEL RIDGE WILL BUILD THROUGH THE MIDDLE OF THE WEEK...HOWEVER GIVEN THE LOW LEVEL MOISTURE CAN NOT RULE OUT SOME ISOLATED CONVECTION DURING PEAK HEATING. STAYED ON THE WARM SIDE OF GUIDANCE FOR HIGH TEMPERATURES AS MODELS HAVE BEEN OVERDOING THE CLOUD COVER DURING THE DAY. .LONG TERM.../WEDNESDAY NIGHT THROUGH SUNDAY/ GFS CONTINUES TO ADVERTISE A SLOWER FRONTAL PROGRESSION THROUGH EASTERN KENTUCKY FOR THURSDAY AND FRIDAY. LATEST 00Z OPERATIONAL RUN IS ALSO ADDING TRAVERSING SURFACE WAVES INTO THE MIX...LEADING TO SOME NICE SHOTS OF WHAT WOULD BE WELCOMED RAINFALL ACROSS THE AREA. NOT SURE HOW MUCH TO BELIEVE THIS SOLUTION AS THE GFS REMAINS THE SLOWEST OF THE REST OF THE MODELS AND THE SURFACE WAVES MAYBE JUST BEING A BAD PRODUCT OF THIS SLOWER SOLUTION. EITHER WAY HOWEVER...MORE WIDESPREAD BENEFICIAL RAINFALL IS EXPECTED COMPARED TO WHAT WE HAVE BEEN EXPERIENCING LATELY. AS A COMPROMISE...DID SLOW THE HIGHER POPS DOWN A BIT IN THE SOUTH ON FRIDAY...AS 850 MB FRONT WILL LIKELY STILL BE NEAR. A REFRESHING AIR MASS WILL RIDE IN ON HIGH PRESSURE FOR THE WEEKEND WITH MORE SEASONAL READINGS AND LOWER HUMIDITIES EXPECTED. && .AVIATION.../18Z TO 18Z/...UPDATED SCATTED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AGAIN THIS AFTERNOON. ANTICIPATE SOME INCREASE IN COVERAGE AS THE AFTERNOON PROGRESSES. EVEN SO...THE COVERAGE IS NOT EXPECTED TO BE ENOUGH FOR A PREVAILING OR TEMPO GROUP OF TSRA SO HAVE JUST GONE WITH VCTS FOR THE REST OF THE AFTERNOON AND LATER THIS EVENING. ALLOWED FOR SOME FOG AT THE VALLEY TAF SITES FOR LATE TONIGHT AND EARLY TUESDAY. THEN CARRIED VCTS FOR MORE SCATTERED THUNDERSTORM ACTIVITY ON TUESDAY... FROM MID MORNING ON. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GEOGERIAN/GREIF LONG TERM....GEOGERIAN AVIATION...GREIF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 408 AM EDT MON JUN 25 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 408 AM EDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL INITIATE THIS AFTERNOON. ONE OR TWO OF THESE MAY REACH SEVERE LIMITS...CONTAINING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS WELL AS WEDNESDAY THROUGH FRIDAY NIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL OCCUR FROM THURSDAY THROUGH FRIDAY AS A COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF STRONG WINDS OR HAIL THIS AFTERNOON. GEOGERIAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 151 PM EDT MON JUN 25 2007 KYZ085-251830- WHITLEY- 151 PM EDT MON JUN 25 2007 ...A STRONG THUNDERSTORM TO AFFECT SOUTHERN WHITLEY COUNTY THROUGH 230 PM EDT MONDAY AFTERNOON... AT 151 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF LOT...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR RED ASH AROUND 205 PM EDT...LOT AROUND 210 PM EDT...MOUNTAIN ASH AROUND 215 PM EDT...PACKARD AROUND 220 PM EDT AND NEVISDALE AROUND 225 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
219 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 10 NE WHITESBURG 37.22N 82.70W
06/24/2007 LETCHER KY DEPT OF HIGHWAYS
TREE DOWN ON HWY 3409 NEAR MCROBERTS
0510 PM TSTM WND DMG EROSE 36.93N 83.62W
06/24/2007 KNOX KY COUNTY OFFICIAL
LARGE TREE BRANCHES ON HWY 718 AMD SEVERAL TREES DOWN ON
HWY 718 NEAR SALT GUM
0515 PM TSTM WND DMG BRIGHTSHADE 37.02N 83.66W
06/24/2007 CLAY KY COUNTY OFFICIAL
SEVERAL TREES DOWN ON HWY 1524
0515 PM HAIL GOOSE ROCK 37.09N 83.69W
06/24/2007 E0.75 INCH CLAY KY COUNTY OFFICIAL
PENNY SIZE HAIL AT GOOSE ROCK SCHOOL
0520 PM HAIL POWERSBURG 36.70N 84.97W
06/24/2007 E0.88 INCH WAYNE KY COUNTY OFFICIAL
0523 PM TSTM WND DMG 8 E MANCHESTER 37.15N 83.62W
06/24/2007 CLAY KY COUNTY OFFICIAL
SEVERAL LARGE TREE LIMBS DOWN ON JACKS CREEK ROAD NEAR
ERILINE
0523 PM HAIL 7 E MANCHESTER 37.15N 83.64W
06/24/2007 E0.75 INCH CLAY KY COUNTY OFFICIAL
PENNY SIZE HAIL AT ERILINE ON JACKS CREEK ROAD
0523 PM TSTM WND DMG SPURLOCK 37.21N 83.63W
06/24/2007 CLAY KY COUNTY OFFICIAL
TREES DOWN ON HWY 66 NEAR SPURLOCK
0525 PM TSTM WND DMG 10 S PRESTONSBURG 37.53N 82.77W
06/24/2007 FLOYD KY DEPT OF HIGHWAYS
TREE DOWN ON HWY 550
0525 PM TSTM WND DMG 15 SE PIKEVILLE 37.32N 82.32W
06/24/2007 PIKE KY DEPT OF HIGHWAYS
TREE DOWN HSY 194 NEAR FREEBURN
0525 PM TSTM WND DMG 4 SE PIKEVILLE 37.44N 82.46W
06/24/2007 PIKE KY DEPT OF HIGHWAYS
TREE DOWN ON HWY 1441
0540 PM HAIL HYDEN 37.16N 83.37W
06/24/2007 E0.75 INCH LESLIE KY COUNTY OFFICIAL
0540 PM HAIL THOUSANDSTICKS 37.19N 83.43W
06/24/2007 E1.00 INCH LESLIE KY COUNTY OFFICIAL
0545 PM HAIL COOPER 36.77N 84.86W
06/24/2007 E0.88 INCH WAYNE KY COUNTY OFFICIAL
0600 PM HAIL HAZEL GREEN 37.80N 83.42W
06/24/2007 E0.75 INCH WOLFE KY NWS EMPLOYEE
PENNY SIZE HAIL DENTED CAR
&&
BTERRIZZPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
220 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 8 SE SOMERSET 37.00N 84.51W
06/24/2007 PULASKI KY COUNTY OFFICIAL
NUMEROUS TREES DOWN IN SOUTHEAST PORTION OF COUNTY
0415 PM TSTM WND DMG 4 NW VICTORY 37.30N 84.15W
06/24/2007 LAUREL KY CO-OP OBSERVER
TRAILER BLOWN OFF ITS FOUNDATION. ONE TREE DOWN.
0415 PM TSTM WND DMG 5 NW VICTORY 37.31N 84.16W
06/24/2007 ROCKCASTLE KY CO-OP OBSERVER
TRAILER BLOWN OFF ITS FOUNDATION. ONE TREE DOWN.
0510 PM TSTM WND DMG EROSE 36.93N 83.62W
06/24/2007 KNOX KY COUNTY OFFICIAL
LARGE TREE BRANCHES ON HWY 718 AMD SEVERAL TREES DOWN ON
HWY 718 NEAR SALT GUM
0510 PM TSTM WND DMG 10 NE WHITESBURG 37.22N 82.70W
06/24/2007 LETCHER KY DEPT OF HIGHWAYS
TREE DOWN ON HWY 3409 NEAR MCROBERTS
0515 PM TSTM WND DMG 1 W BIG CREEK 37.16N 83.59W
06/24/2007 CLAY KY LAW ENFORCEMENT
TWO TREES DOWN ON HIGHWAYS 1524 AND 66 NORTH.
0515 PM HAIL GOOSE ROCK 37.09N 83.69W
06/24/2007 E0.75 INCH CLAY KY COUNTY OFFICIAL
PENNY SIZE HAIL AT GOOSE ROCK SCHOOL
0515 PM TSTM WND DMG BRIGHTSHADE 37.02N 83.66W
06/24/2007 CLAY KY COUNTY OFFICIAL
SEVERAL TREES DOWN ON HWY 1524
0520 PM HAIL POWERSBURG 36.70N 84.97W
06/24/2007 E0.88 INCH WAYNE KY COUNTY OFFICIAL
0523 PM TSTM WND DMG SPURLOCK 37.21N 83.63W
06/24/2007 CLAY KY COUNTY OFFICIAL
TREES DOWN ON HWY 66 NEAR SPURLOCK
0523 PM HAIL 7 E MANCHESTER 37.15N 83.64W
06/24/2007 E0.75 INCH CLAY KY COUNTY OFFICIAL
PENNY SIZE HAIL AT ERILINE ON JACKS CREEK ROAD
0523 PM TSTM WND DMG 8 E MANCHESTER 37.15N 83.62W
06/24/2007 CLAY KY COUNTY OFFICIAL
SEVERAL LARGE TREE LIMBS DOWN ON JACKS CREEK ROAD NEAR
ERILINE
0525 PM TSTM WND DMG 4 SE PIKEVILLE 37.44N 82.46W
06/24/2007 PIKE KY DEPT OF HIGHWAYS
TREE DOWN ON HWY 1441
0525 PM TSTM WND DMG 15 SE PIKEVILLE 37.32N 82.32W
06/24/2007 PIKE KY DEPT OF HIGHWAYS
TREE DOWN HSY 194 NEAR FREEBURN
0525 PM TSTM WND DMG 10 S PRESTONSBURG 37.53N 82.77W
06/24/2007 FLOYD KY DEPT OF HIGHWAYS
TREE DOWN ON HWY 550
0528 PM TSTM WND DMG 2 W MONICA 37.58N 83.64W
06/24/2007 LEE KY NWS EMPLOYEE
LARGE LIMBS DOWN ALONG HIGHWAY 52
0540 PM HAIL THOUSANDSTICKS 37.19N 83.43W
06/24/2007 E1.00 INCH LESLIE KY COUNTY OFFICIAL
0540 PM HAIL HYDEN 37.16N 83.37W
06/24/2007 E0.75 INCH LESLIE KY COUNTY OFFICIAL
0542 PM HAIL THOUSANDSTICKS 37.19N 83.43W
06/24/2007 E0.88 INCH LESLIE KY TRAINED SPOTTER
50 TO 60 MPH WINDS ALSO REPORTED WITH SMALL LIMBS DOWN
0545 PM HAIL COOPER 36.77N 84.86W
06/24/2007 E0.88 INCH WAYNE KY COUNTY OFFICIAL
0545 PM TSTM WND DMG 1 W CAMPTON 37.74N 83.57W
06/24/2007 WOLFE KY NWS EMPLOYEE
ONE TREE BLOWN DOWN ALONG THE MOUNTAIN PARKWAY
0600 PM HAIL HAZEL GREEN 37.80N 83.42W
06/24/2007 E0.75 INCH WOLFE KY NWS EMPLOYEE
PENNY SIZE HAIL DENTED CAR
0605 PM TSTM WND DMG 7 ESE JACKSON 37.52N 83.26W
06/24/2007 BREATHITT KY PUBLIC
TREES DOWN ALONG HIGHWAY 1098.
0605 PM HAIL 7 ESE JACKSON 37.52N 83.26W
06/24/2007 E0.75 INCH BREATHITT KY PUBLIC
PENNY SIZE HAIL REPORTED ALONG HIGHWAY 1098.
0625 PM TSTM WND DMG 1 NW HENDRICKS 37.70N 83.14W
06/24/2007 MAGOFFIN KY LAW ENFORCEMENT
TREES DOWN ON ROUTE 378
0632 PM TSTM WND DMG LICKING RIVER 37.93N 83.29W
06/24/2007 MORGAN KY NWS EMPLOYEE
SEVERAL LARGE TREE LIMBS DOWN 2 TO 3 INCHES IN DIAMETER
0643 PM TSTM WND DMG 1 SW FALCON 37.78N 83.01W
06/24/2007 MAGOFFIN KY LAW ENFORCEMENT
TREE DOWN ON ROUTE 40
0650 PM TSTM WND DMG HARDWICK 37.78N 83.94W
06/24/2007 POWELL KY FIRE DEPT/RESCUE
TREES DOWN.
0710 PM TSTM WND DMG 5 SSE CLAY CITY 37.80N 83.89W
06/24/2007 POWELL KY FIRE DEPT/RESCUE
SEVERAL TREES DOWN
0745 PM TSTM WND DMG CULVER 38.08N 82.99W
06/24/2007 ELLIOTT KY CO-OP OBSERVER
SEVERAL TREES DOWN
0807 PM HAIL 3 NNE FARMERS 38.18N 83.53W
06/24/2007 E1.75 INCH ROWAN KY LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED BY SHERIFF DEPUTY AND
MOREHEAD STATE POLICE NEAR THE COMMUNITY OF FARMERS.
&&
BTERRIZZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 223 PM EDT MON JUN 25 2007 KYZ044-251915- FLEMING- 223 PM EDT MON JUN 25 2007 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN FLEMING COUNTY THROUGH 315 PM EDT MONDAY AFTERNOON... AT 223 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RINGOS MILLS...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE NEAR MUSES MILLS AROUND 240 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
The Jackson,KY radar (KJKL), 64 km away, was scanning. The volume nearest the first event began at 18:29 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees down.
Nickel sized hail reported at Dalesburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44917, 40315.